DCDS-S
An explicit stable numerical scheme for the $1D$ transport equation
Yohan Penel
Discrete & Continuous Dynamical Systems - S 2012, 5(3): 641-656 doi: 10.3934/dcdss.2012.5.641
We derive in this paper a numerical scheme in order to calculate solutions of $1D$ transport equations. This $2nd$-order scheme is based on the method of characteristics and consists of two steps: the first step is about the approximation of the foot of the characteristic curve whereas the second one deals with the computation of the solution at this point. The main idea in our scheme is to combine two $2nd$-order interpolation schemes so as to preserve the maximum principle. The resulting method is designed for classical solutions and is unconditionally stable.
keywords: MOC2. Method of characteristics linear advection equation numerical scheme

Year of publication

Related Authors

Related Keywords

[Back to Top]